Calcipotriol toxicity in a dog

T. M. Fan, K. W. Simpson, S. Trasti, N. Birnbaum, S. A. Center, A. Yeager

Research output: Contribution to journalArticlepeer-review

Abstract

A six-month-old Labrador retriever was presented for investigation of acute polyuria, polydipsia and haematemesis six hours following ingestion of a tube of the topical antipsoriatic vitamin D analogue, calcipotriol. Transient hypercalcaemia, azotaemia, proteinuria, thrombocytopenia and ventricular arrhythmias ensued. Abdominal ultrasonography and echocardiography revealed evidence of diffuse soft tissue mineralisation. Despite 13 days of intensive supportive care, the dog was euthanased due to continued haematemesis and anorexia. Necropsy confirmed mineralisation and necrosis of multiple organ systems consistent with vitamin D toxicity.

Original languageEnglish (US)
Pages (from-to)581-586
Number of pages6
JournalJournal of Small Animal Practice
Volume39
Issue number12
DOIs
StatePublished - Dec 1998
Externally publishedYes

ASJC Scopus subject areas

  • Small Animals

Fingerprint Dive into the research topics of 'Calcipotriol toxicity in a dog'. Together they form a unique fingerprint.

Cite this